Alert archive / Florida / Coastal Flood Statements in 2019

Coastal Flood Statement 17, NWS Key West, FL

November 16, 2019Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 16, 2019, 5:23 AM EST for Monroe County, Florida. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Nov 16, 2019, 5:23 AM EST (10:23 UTC)
Expired
Nov 22, 2019, 5:00 PM EST
In force
6 days
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 15, 3:59 PM EST, 13 hours 24 minutes earlier.

Area forecast discussion, Nov 15, 3:59 PM EST, 13 hours 24 minutes before
Area Forecast Discussion
National Weather Service Key West FL
359 PM EST Fri Nov 15 2019

.DISCUSSION...In the middle and upper levels(700-200 mb), latest
available satellite imagery overlaid with model streamline
analysis as of 300 pm, depict low amplitude ridging over the
Western third of the CONUS, with troughing across the entire
eastern two thirds of the CONUS. A prominent shortwave
disturbance is located within the deep cyclonic flow over the
Middle Tennessee Valley (at 500 mb). The base of this troughing
is located over the Central Gulf of Mexico around 25N 90W, with
South Florida and the Keys beneath the lower right flank of the
trough, underneath weak dynamics.

At the surface and in the lower to middle levels,(Surface to 700
mb). Latest available marine and land surface observations and
analysis as of 300 pm, detail a 1030 mb plus cold surface ridge
oriented from Central Missouri southwest to Central Texas. Well
east and southeast of that feature exists deepening low pressure
now forming east of Savannah, along the southern end of a
trailing attendant cold front from low pressure over Quebec this
afternoon. This developing swings a cold front southwest into the
SE Gulf of Mexico just west of the Dry Tortugas to across the
Northern Yucatan Peninsula attm.

.CURRENTLY...As of 300 pm, skies are mostly cloudy across the
entire Keys island Chain and surrounding waters. Radar detects
scattered to numerous showers across the Upper and Middle Florida
Keys and surround Bay, Gulf and Atlantic waters, with a few
possible lightning strikes embedded within this activity. Isolated
showers exists elsewhere to the west. Temperatures across the
islands outside of convection are in the upper 70s to around 80
with dewpoints in the lower 70s.

.SHORT TERM...Tonight thru Sunday Night, the next well advertised
cold front is on our doorstep late this afternoon and as the
aforementioned low east of South Carolina deepens overnight and
moves slowly up the coast, it will only slowly move the attendant
front from west to east across the Keys. Latest runs of the models
struggle with timing of the frontal boundary moving from east to
west across the Keys. As such the short period of fresh to strong
breezes associated with the 1000-850 mb cold thickness advection,
behind the front will be slow to increase across the area. Breezy
to windy conditions will reach the Lower Keys and surrounding
waters north, south and out to the Tortugas during this evening,
but not reach the rest of the Keys and waters until after
midnight. Given deeper moisture and weak lift ahead of the front,
rain chances will remain in the likely category, 70% with enough
instability to quantify a few lightning strikes, and maybe a few
wind gusts between 30 and 40 knots with any stronger shower or
isolated renegade storm or two. Temperatures by morning will reach
the upper 60s.

Saturday Night thru Tuesday Night, after showers gradually clear
the area, breezy conditions will continue thru the day as high
pressure builds in from the Northwest. This high will only move
slowly east across the Mid- Southern and Southeastern United
States, keeping northwest to north gentle to moderate breezes in
place for Saturday night thru Sunday Night. Then a series a very
weak impulses will move southeast, with meager moisture at best
for the Monday thru Tuesday night periods. It will be mostly
clear, dry and actually cooler than average for once, with only a
very slight chance of a showers, 10%, advertised in the grids.
Highs will reach only the middle to upper 70s with lows generally
between 60 and 65 degrees. Dewpoints will fall back into the 50s.
It will feel likely the dry season.

&&

.LONG TERM...Wednesday thru Friday, winds will become more to the
northeast and moderate a bit, but the airmass will only return to
near seasonal levels, with highs near 80 and lows in the middle
to upper 60s and normal dewpoints. The airmass will dry out such
that any measurable showers would be offshore, so there are no
chances for measurable rainfall in the grids attm for these
periods.

&&

.MARINE...SCA now in effect for all GMZ033>035-044-054-055-074-075
tonight, and will likely be in effect for ALL waters during
Saturday. SCEC conditions will still likely remain across all
waters Saturday Night. Winds and seas will be below SCEC or SCA
criteria for Sunday thru at least Tuesday Night, before breezes
increase again by mid week.

&&

.AVIATION...tHRU 0600Z, Numerous showers and isolated storms will
develop by 24Z, with short term IFR cigs and/or vis likely in any
showers or storms that impact either both terminals. Isolated
convective wind gusts are possible in any heavier showers. After
0600Z, Gusty cross winds from 320-340 degrees will develop post-
frontally and be accompanied by some MVFR stratocu cigs aoa FL025
thru about 12Z, with cigs thinning out thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  70  77  65  75 / 70 10 -  -
Marathon  69  77  64  74 / 70 10 -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 PM EST Saturday for FLZ076>078.

GM...Small Craft Advisory from 7 PM this evening to 11 AM EST
     Saturday for GMZ033>035-044-054-055-074-075.

&&

Public/Marine/Fire...Futterman
Aviation/Nowcasts....BT/Futterman
Data Collection......KBL

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 15, 9:35 AM EST, 19 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
935 AM EST Fri Nov 15 2019

FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
935 AM EST Fri Nov 15 2019

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

A coastal flood advisory is in effect for all of the Florida Keys.
Coastal flooding will affect low lying areas of the Lower and
Middle Keys around the time of higher high tide in the Lower
Florida Keys, and during the extended high tide in the Middle
Keys. The highest water will occur after midnight until sunrise.
For the Bayside communities of the Upper Keys, water levels will
tend to stay high, with little relief at low tide.

In addition, a Small Craft Advisory will be required for all Keys
coastal waters tonight.

Isolated thunderstorms are expected this afternoon and evening,
with some wind gusts in excess of 40 mph possible. The primary
thunderstorm threats will be cloud to surface lightning strikes
and strong gusty winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Minor coastal flooding will be possible across low-lying portions
of the Florida Keys as predicted high tides remain above normal
this week. The coastal flooding will be greatest around the times
of higher high tides in the Middle and Lower Keys, but water
levels will remain high even during low tide within the Bayside
communities of the Upper Keys.

A Small Craft Advisory may be required for portions of our marine
district Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Futterman

Nearby

Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.